Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Period after Sex
|JaneWebs - Fri Jan 04, 2008 4:22 pm||
After I have sex with my boyfriend, I get my period (or spotting).
I am on birth control and I'm not suppose to be getting my period then.
|Debbie Miller, RN - Sat Jan 05, 2008 12:43 am||
It could be from some minor trauma. Did it seem like the sex was at all rough? It is also possible you need to have your birth control pill adjusted if you're spotting frequently. People vary in how they handle hormones in oral contraceptives and you may need a different strength.
It is also possible you could have some type of infection or cervical condition so if you have not had a recent checkup with your gynecologist, you should do that now. Even if you have been in recently, if this continues you want to check it out to be sure it is not something that needs treatment such as bacterial vaginosis, sexually transmitted infection, yeast, polyps, fibroid tumors or inflammation.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.